NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, October 22, 2014
Skin Care and Diseases
About a month a go, I saw a dermatologist regarding a skin discoloration(dark spots) that apeared under my chin and areas around my throat. I am using a prescription called `clobetasol propionate usp, 0.05%`. It looks that it is not helping at all. Areas around the dark spot are getting lighter instead of the actual dark spots even though I have used twice a day for about a month. Is this a slow process or I should get back to see the doctor and get other new prescription.
Your help is highly appreciated.
PS: I shave every morning and use skin cleanser 2x daily and face scrup 2x a week.
I am not certain why you have dark areas on your skin and what the cause of that problem is. I would suggest that they may need to be biopsied to be certain of the cause. The loss of color around the dark spots is probably associated with the steroid that you are using and was given to you in an effort to lighten the pigmentation. I would urge you to recontact your dermatologist, see that individual in person, and review your progress. "Bleaching" is not an easy task and there are other medications that your physician might add to your regimen or might substitute for the current medication. Please do that soon so that you can have the skin shades that you are looking for.
Charles L Heaton, MD
College of Medicine
University of Cincinnati